Alert archive / South Dakota / Flash Flood Warnings in 2011
Flash Flood Warning 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jun 23, 2011, 8:17 PM CDT for 11 counties in South Dakota. It was in force for 2 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 23, 2011, 8:19 PM CDT
- In force
- 2 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Hyde County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 151 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194
WGUS53 KABR 240117
FFWABR
SDC017-021-031-041-065-069-085-107-117-119-129-010100-
/O.NEW.KABR.FF.W.0006.110624T0117Z-110701T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
817 PM CDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
EASTERN DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
HUGHES COUNTY IN CENTRAL SOUTH DAKOTA...
NORTHEASTERN LYMAN COUNTY IN CENTRAL SOUTH DAKOTA...
SOUTHEASTERN STANLEY COUNTY IN CENTRAL SOUTH DAKOTA...
SOUTHWESTERN HYDE COUNTY IN CENTRAL SOUTH DAKOTA...
WESTERN BUFFALO COUNTY IN CENTRAL SOUTH DAKOTA...
WESTERN CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
WESTERN POTTER COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
WESTERN SULLY COUNTY IN CENTRAL SOUTH DAKOTA...
WESTERN WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
* UNTIL 800 PM CDT/700 PM MDT/ THURSDAY JUNE 30TH
* MAXIMUM RELEASES OF 160 THOUSAND CUBIC FEET PER SECOND ARE
EXPECTED TO OCCUR AT OAHE DAM NORTH OF PIERRE BY THE END OF THE
WEEKEND. THESE HIGH RELEASES WILL THEN CONTINUE THROUGH AT
LEAST LATE JULY. AREAS ALONG THE MISSOURI RIVER WILL CONTINUE
TO SEE FLOODING FOR THE NEXT SEVERAL WEEKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4595 10026 4505 10017 4458 10037 4420 9946
4393 9925 4392 9936 4385 9931 4379 9936
4402 9974 4441 10061 4480 10083 4508 10045
4549 10051 4595 10073
$$
PARKIN1 follow-up statement
091
WGUS73 KABR 240119
FFSABR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
819 PM CDT THU JUN 23 2011
SDC017-021-031-041-065-069-085-107-117-119-129-240133-
/O.CAN.KABR.FF.W.0006.000000T0000Z-110701T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLY SD-POTTER SD-LYMAN SD-HYDE SD-HUGHES SD-DEWEY SD-CORSON SD-
CAMPBELL SD-BUFFALO SD-WALWORTH SD-STANLEY SD-
819 PM CDT THU JUN 23 2011
THE FLASH FLOOD WARNING THAT WAS JUST ISSUED FOR SOUTHEASTERN
STANLEY...WESTERN WALWORTH...WESTERN BUFFALO...WESTERN
CAMPBELL...EASTERN CORSON...EASTERN DEWEY...HUGHES...SOUTHWESTERN
HYDE...NORTHEASTERN LYMAN...WESTERN POTTER AND WESTERN SULLY
COUNTIES WAS ISSUED IN ERROR
THERE IS NO FLASH FLOOD WARNING IN EFFECT.
LAT...LON 4595 10026 4505 10017 4458 10037 4420 9946
4393 9925 4392 9936 4385 9931 4379 9936
4402 9974 4441 10061 4480 10083 4508 10045
4549 10051 4595 10073
$$
PARKINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:11 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 23, 3:11 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 311 PM CDT THU JUN 23 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT A FAIRLY ACTIVE WEEKEND ON TAP FOR THE REGION! BUT FIRST THINGS FIRST. FOR TNT IT SHOULD BE RATHER TRANQUIL WITH SFC HIGH OVER THE REGION. THIS SHOULD SERVE TO KEEP CONDITIONS MOSTLY DRY...EXCEPT FOR PERHAPS THE FAR WESTERN CWA WHERE WEAK LLJ LATE TNT MIGHT SUPPORT SOME SHOWERS MAKING THEIR WAY TO THE MO RIVER. THE MODELS NOW TEND TO DIMINISH THOSE SHOWERS AS THEY MOVE EAST ON FRIDAY AND THUS HAVE DECREASED POPS OVER THE CENTRAL/EASTERN CWA FRIDAY. FOR FRIDAY NIGHT LLJ RETURNS TO THE WESTERN HIGH PLAINS...LOOKING A LITTLE STRONGER THAN TNT. MOST MODELS...LOW AND HI RES...INDICATE SOME POTENTIAL FOR AN MCS TO FORM OVER SW OR SC SOUTH DAKOTA...AND THEN TRACK E-SE TOWARD HIGHEST INSTABILITY/MOISTURE OVER NORTHERN NEBRASKA. IF THIS PANS OUT...THE NORTHERN PARTS OF THE ABR CWA MAY SEE LITTLE OR NO RAIN. FOR SATURDAY INTO SATURDAY NIGHT MORE S/W ENERGY RIDES THE MID LEVEL FLOW ACROSS THE REGION AND WILL LIKELY SUPPORT SCT STORMS IN ENVIRONMENT CONSISTING OF 1-1.5K J/KG WORTH OF MIXED LAYER CAPE AND MODERATE DEEP LAYER SHEAR. WITH THE BEST SHEAR BEING OVER THE WESTERN CWA. SCT POPS SEEM APPROPRIATE FOR NOW. AS FOR TEMPS...THROUGH THE WEEKEND HIGHS WILL LIKELY BE SLIGHTLY BELOW NORMAL GIVEN THE MOIST SOIL/GREENNESS OF THE GRASSLANDS. LOWS SHOULD BE ABOVE NORMAL GIVEN INCREASING DEWPOINTS. .LONG TERM...SUNDAY THROUGH THURSDAY THE PERIOD BEGINS WITH A COLD FRONT SLIDING ACROSS THE REGION. WHILE TEMPS AT H7 ARE EXPECTED TO WARM TO 11C AHEAD OF THE COLD FRONT...THERE WILL BE ENOUGH SHEAR AND LIFT TO BREAK THE CAP. BASED ON THE DAY 4 OUTLOOK FROM SPC AND HIGH CONVECTIVE PARAMETERS...BELIEVE SOME THUNDERSTORMS ON SUNDAY COULD BECOME SEVERE. THE COLD FRONT SHOULD EXIT THE REGION BY MONDAY MORNING WITH DRY CONDITIONS EXPECTED FOR MOST OF NEXT WEEK. THE ONLY OTHER TIME PERIOD FOR POSSIBLE CONVECTION IS ON TUESDAY NIGHT AS WARM FRONT LIFTS NORTHWARD AND 30 KNOT LLJ NOSES ACROSS THE REGION. BEHIND THE WARM FRONT...H7 TEMPS WARM TO 15C THROUGH THE END OF THE EXTENDED. THE WARM TEMPERATURES ALOFT...ALONG WITH MOSTLY CLEAR SKIES SHOULD RESULT IN ABOVE NORMAL TEMPERATURES ON WEDNESDAY AND THURSDAY. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS AN AREA OF HIGH PRESSURE WILL DRIFT ACROSS THE REGION TONIGHT. THIS HIGH PRESSURE WILL DECREASE THE NORTHERLY WINDS IN KABR/KATY AND DIMINISH THE SCT/BKN CLOUDINESS FOR KMBG/KPIR. SOUTHEASTERLY WINDS ARE EXPECTED TO DEVELOP BY FRIDAY MORNING WITH SUSTAINED WINDS AROUND 15 KNOTS POSSIBLE. A WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION ON FRIDAY AND WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE KPIR/KMBG TERMINALS. && .HYDROLOGY... RUNOFF FROM RECENT RAINS WILL CONTINUE TO PROMOTE RISES ON THE JAMES RIVER AND TURTLE CREEK INTO THE WEEKEND. WARNINGS REMAIN IN EFFECT FOR BOTH RIVERS. THE ELM RIVER SHOULD CREST AT WESTPORT WITHIN THE NEXT 24 HOURS AND HAS STEADIED OUT JUST DOWNSTREAM OF ELM LAKE. MEANWHILE FOOT CREEK WILL LIKELY REMAIN ABOVE FLOOD STAGE IN SOME AREAS THROUGH THE WEEKEND. SOME BACKWATER FROM FOOT CREEK MAY CAUSE RISES ON MOCCASIN CREEK THROUGH THE WEEKEND. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TDK LONG TERM...SD AVIATION...SD WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 23, 4:47 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 447 AM CDT THU JUN 23 2011 SDZ003-004-009-015-016-033>036-045-048-051-241000- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- 447 AM CDT THU JUN 23 2011 /347 AM MDT THU JUN 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR ALL OF THE MISSOURI RIVER WITHIN THIS FORECAST AREA...FROM THE NORTH DAKOTA AND SOUTH DAKOTA BORDER ALL THE WAY DOWN TO CHAMBERLAIN. THE MISSOURI RIVER AT PIERRE IS OVER SIX FEET ABOVE FLOOD STAGE...AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS DUE TO HIGH RELEASES OF WATER OUT OF GARRISON DAM IN NORTH DAKOTA AND OAHE DAM NORTH OF PIERRE. SIGNIFICANTLY ELEVATED RIVER LEVELS UP AND DOWN THE MISSOURI RIVER WILL CONTINUE. ADDITIONAL AREAL FLOOD WARNINGS ARE IN EFFECT DUE TO RECENT EXCESSIVE RAINFALL. THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE IN THE FORECAST FOR MUCH OF THE FORECAST PERIOD. A FEW STORMS COULD BECOME STRONG TO SEVERE...PARTICULARLY IN THE AFTERNOON THROUGH LATE EVENING HOURS DURING THIS UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ005>008-010-011-017>023-037-241000- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- 447 AM CDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AREAL FLOOD WARNINGS AND RIVER FLOOD WARNINGS ARE IN EFFECT DUE TO RECENT EXCESSIVE RAINFALL. A NUMBER OF RIVERS...STREAMS...CREEKS AND DITCHES ARE SWELLING TO...IF NOT PAST...BANKFUL LEVELS. ADDITIONAL FLOOD WARNINGS MAY STILL BE POSSIBLE OVER THE NEXT COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE IN THE FORECAST FOR MUCH OF THE FORECAST PERIOD. A FEW STORMS COULD BECOME STRONG TO SEVERE...PARTICULARLY IN THE AFTERNOON THROUGH LATE EVENING HOURS DURING THIS UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:29 PM CDT | Areal Flood Warning | ABR | Buffalo, Campbell, Corson, Dewey, Hughes, Lyman and 4 more | 28 days |
| Jun 24, 10:17 AM CDT | River Flood Warning | ABR | Spink | 49 days |
Nearby
Flash Flood Warnings in South Dakota, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.